Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 56, NWS Raleigh, NC

June 10, 2018Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2018, 11:29 PM EDT for Durham County, Orange County, North Carolina. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2018, 11:29 PM EDT (03:29 UTC)
Expired
Jun 11, 2018, 12:15 AM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 11:40 PM EDTTSTM WND DMG1 Nnw Chapel Hill, NCTREE ON A HOUSE AT 123 PRIESTLY CREEK DR.
Jun 10, 11:40 PM EDTTSTM WND DMG2 Nnw Carrboro, NCTREE ON A HOUSE AT 115 BRUTON DR.
Jun 10, 11:40 PM EDTTSTM WND DMG2 W Carrboro, NCTREE DOWN AT HATCH RD. AND WARREN CT.
Jun 10, 11:45 PM EDTTSTM WND DMG3 Nne Chapel Hill, NCTREE DOWN AT MT. MORIAH RD. AND ERWIN RD.
Jun 10, 11:46 PM EDTTSTM WND DMG4 Wnw Durham, NCPOWER LINES DOWN.
Jun 11, 12:05 AM EDTTSTM WND DMG1 Sse Parkwood, NCTHUNDERSTORM WINDS SNAPPED A TREE IN A HOMEOWNER'S YARD ALONG MONARCH WAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS52 KRAH 110329
SVRRAH
NCC063-135-110415-
/O.NEW.KRAH.SV.W.0056.180611T0329Z-180611T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1129 PM EDT SUN JUN 10 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Orange County in central North Carolina...
  Durham County in central North Carolina...

* Until 1215 AM EDT

* At 1129 PM EDT, a severe thunderstorm was located 7 miles west of
  Carrboro, or 9 miles west of Chapel Hill, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Durham, Chapel Hill, Carrboro, Parkwood, Gorman, Rollingview
  Marina, Bethesda, Research Triangle, Falls Lake and Eno River State
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
      3601 7870 3597 7871 3594 7873 3593 7875
      3592 7876 3593 7880 3587 7883 3587 7918
      3602 7919 3608 7879
TIME...MOT...LOC 0329Z 263DEG 27KT 3593 7921 

HAIL...1.00IN
WIND...60MPH
 
$$

13
3 follow-up statements
858 
WWUS52 KRAH 110347
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1147 PM EDT SUN JUN 10 2018

NCC063-135-110415-
/O.CON.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Orange NC-Durham NC-
1147 PM EDT SUN JUN 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN ORANGE AND DURHAM COUNTIES...

At 1146 PM EDT, a severe thunderstorm was located over Chapel Hill,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Durham, Chapel Hill, Parkwood, Gorman, Rollingview Marina, Bethesda,
Research Triangle, Falls Lake and Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
      3601 7870 3597 7871 3594 7873 3593 7875
      3592 7876 3593 7880 3587 7883 3587 7903
      3603 7904 3608 7879
TIME...MOT...LOC 0346Z 263DEG 27KT 3595 7905 

HAIL...1.00IN
WIND...60MPH
 
$$

13
456 
WWUS52 KRAH 110408
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1208 AM EDT MON JUN 11 2018

NCC135-110418-
/O.CAN.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Orange NC-
1208 AM EDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
      3601 7870 3598 7871 3594 7873 3593 7875
      3592 7876 3593 7880 3593 7881 3587 7883
      3587 7885 3599 7882 3607 7882 3608 7879
TIME...MOT...LOC 0408Z 269DEG 23KT 3596 7873 

$$

NCC063-110415-
/O.CON.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Durham NC-
1208 AM EDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN DURHAM COUNTY...

At 1208 AM EDT, a severe thunderstorm was located near Rdu
International, or 10 miles northwest of Raleigh, moving east at 25
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Gorman, Rollingview Marina, Research Triangle and Falls Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
      3601 7870 3598 7871 3594 7873 3593 7875
      3592 7876 3593 7880 3593 7881 3587 7883
      3587 7885 3599 7882 3607 7882 3608 7879
TIME...MOT...LOC 0408Z 269DEG 23KT 3596 7873 

HAIL...<.75IN
WIND...60MPH
 
$$
028 
WWUS52 KRAH 110414
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1214 AM EDT MON JUN 11 2018

NCC063-110424-
/O.EXP.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Durham NC-
1214 AM EDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DURHAM COUNTY
WILL EXPIRE AT 1215 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However, heavy 
rain is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
      3601 7870 3598 7871 3594 7873 3593 7875
      3592 7876 3593 7880 3593 7881 3587 7883
      3587 7885 3599 7882 3607 7882 3608 7879
TIME...MOT...LOC 0414Z 263DEG 27KT 3596 7869 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:13 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 10, 10:13 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1013 PM EDT Sun Jun 10 2018

.SYNOPSIS...
A trough of low pressure will move into central NC this evening,
then linger tonight. A cold front will move south through NC on
Monday, then stall over SC Monday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1012 PM Sunday...

Convection continues to form on a surface trough as it moves across
the CWA increasing in coverage and intensity during the last couple
of hours. Storms should remain below severe limits but if severe
storms were to occur the most likely area would be the extreme
northeast along the VA border. Otherwise, the HRRR has the best
handle on the current situation and it continues to weaken
convection as it moves eastward, with it ending before reaching I-
95. Overnight tonight, some patchy for or low stratus is possible
but coverage should be significantly reduced from previous nights.
Lows in the upper 60s to low 70s.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 335 PM Sunday...

 Monday and Monday night, a sfc cold front, currently stalled across
the northern Mid Atlantic , will begin to move southward later
Monday and Monday night, thanks to a s/w rotating southward across
New England. The forcing along this front will interact with a moist
atmosphere in place. At this time, there appears that there will be
enough time for the atmosphere to destabilize sufficiently
(projected MLCAPE 1500-2000 J/kg) to support scattered-numerous
showers and storms. While the bulk of the convection should remain
below severe thresholds, initial storms out ahead of the main
convective band will have the best potential to produce locally
damaging wind gusts. Would not be surprised to see localized
flooding in urban areas with the convection as rainfall rates
expected to be torrential, and deep west-nw flow may lead to
training echoes, especially Monday night.

 Highs temperatures Monday dependent upon the hours of sun prior to
convection initiation. Appears that a large part of central NC
should see 6-8 hours of sunshine, leading to max temps well into the
80s to around 90 north half and lower 90s across the south.

 The cold front expected to move southward across central NC Monday
night. Northeasterly flow behind the front will advect a more stable
and cooler air mass. This should lead to a blanket of low clouds
with patchy light rain, mainly after 2 AM. Overnight temperatures
will vary from the mid 60s far north to around 70 across the south.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 210 PM Sunday...

The leading edge of a cooler airmass will make its way southward on
Tuesday as surface high pressure migrates across New England. The
surface pattern will assume the appearance of a CAD event on Tuesday
as the front stalls across South Carolina. Highest chances for
convection will be in southern and eastern areas closest to the
frontal zone. Only lighter showers are expected across the remainder
(Piedmont) of the area, as overrunning/isentropic lift will be
nearly non-existent in the weak low level flow regime. The modestly
cooler airmass will be shallow and readily scoured by the passage of
a short wave and its associated surface front Tuesday night. Highs
on Tuesday will range from the upper 70s across the northern tier to
the lower 80s across the south. Convection will will taper down
Tuesday night as the front weakens with low level flow backing
around to southwest ahead of the approaching system.

There is some uncertainty as to timing of drying which will follow
the front moving across the area on Wednesday. Regardless, chance
for rain will be graduated from low chance northwest to good chances
in the Coastal Plain where moisture/instability will be greater.
Highs will rise back into the upper 80s and lower 90s as we expect
some sunshine due to at least modest drying in downslope flow.

Forecast uncertainty increases as we head into the late week and the
weekend. General troffing lingers over the east coast to maintain
the warmer than normal airmass and provide sufficient moisture to
produce diurnally driven convection each day.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 830 PM Sunday...

VFR conditions are generally expected to continue through the 24
hour TAF period, outside of any convection this evening and again
Monday afternoon and evening. Isolated to scattered showers and
storms are expected this evening, with the best chance across the
northern TAF sites (KGSO/KINT/KRDU/KRWI). The strongest storms will
produce gusty winds and IFR/LIFR conditions. Otherwise, with more of
a southwesterly to westerly low level wind overnight expect less in
the way of any fog and/or stratus (unless a given sites sees
any meaningful precip this evening).

The approach of a sfc front from the north should increase the
coverage of showers and t-storms across central NC compared to the
past few days. At this time, the timing favors late Monday afternoon
into most of Monday night. Thus, expect increasing coverage of
showers and storms on Monday afternoon into the evening, with lower
cigs expected to move into the area behind the front on Monday
evening/night (generally after the 24 hour TAF period).

Outlook: Ceilings are expected to lower to low end MVFR/IFR
parameters, with a LIFR ceilings probable between 09Z-16Z Tuesday
along with a continued high threat of showers and isolated storms.
At this time the IFR/low end MVFR ceilings should persist through
Tuesday night. A gradual improvement in ceilings is anticipated by
late Wednesday into Wednesday night. VFR conditions should dominate
most of Thursday and Friday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BSD/MWS
NEAR TERM...Ellis
SHORT TERM...WSS
LONG TERM...mlm/Franklin
AVIATION...BSD/WSS
Hazardous weather outlook, Jun 10, 10:22 AM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1022 AM EDT Sun Jun 10 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1022 AM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Numerous showers and thunderstorms on Monday will result in locally
heavy rainfall and an associated risk of flooding, particularly in
urban and poor drainage areas. Strong to severe wind gusts may also
accompany the most intense thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 10, 10:12 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1012 PM EDT SUN JUN 10 2018

NCZ008>010-110315-
Vance NC-Warren NC-Granville NC-
1012 PM EDT SUN JUN 10 2018

...A STRONG THUNDERSTORM WILL AFFECT VANCE...WARREN AND NORTHERN
GRANVILLE COUNTIES UNTIL 1115 PM EDT...

At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Stovall,
Middleburg, Macon, Gillburg and Afton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
      3620 7801 3621 7805 3621 7811 3625 7813
      3624 7816 3626 7817 3625 7819 3627 7831
      3624 7834 3631 7880 3654 7866
TIME...MOT...LOC 0211Z 282DEG 23KT 3637 7850

77
Special weather statement, Jun 10, 10:20 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1020 PM EDT SUN JUN 10 2018

NCZ039-040-110315-
Chatham NC-Randolph NC-
1020 PM EDT SUN JUN 10 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANDOLPH AND
WESTERN CHATHAM COUNTIES UNTIL 1115 PM EDT...

At 1020 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Carolina Zoo, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Asheboro, North Carolina Zoo, Siler City, Goldston, Ramseur,
Franklinville, Staley, Harpers Crossroads, Coleridge and Hasty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3579 7983 3585 7935 3584 7929 3584 7927
      3554 7928 3553 7928 3554 7929 3555 7928
      3556 7929 3554 7932 3553 7931 3552 7935
      3557 7984
TIME...MOT...LOC 0220Z 273DEG 21KT 3567 7972

77
Special weather statement, Jun 10, 10:21 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1021 PM EDT SUN JUN 10 2018

NCZ074-075-110300-
Moore NC-Montgomery NC-
1021 PM EDT SUN JUN 10 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE AND
MONTGOMERY COUNTIES UNTIL 1100 PM EDT...

At 1021 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Troy, Badin Lake, Biscoe, Robbins, Star, Candor, Steeds, Eldorado,
Eagle Springs and Whip-O-Will Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3550 8010 3551 7990 3551 7955 3522 7958
      3529 8009 3532 8008 3534 8007 3536 8007
      3537 8005 3539 8007 3540 8009
TIME...MOT...LOC 0221Z 273DEG 21KT 3538 8001

77
Special weather statement, Jun 10, 10:21 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1021 PM EDT SUN JUN 10 2018

NCZ022>024-110315-
Guilford NC-Alamance NC-Orange NC-
1021 PM EDT SUN JUN 10 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
ALAMANCE...ORANGE AND SOUTHEASTERN GUILFORD COUNTIES UNTIL 1115 PM
EDT...

At 1021 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near McLeansville, or 9 miles east of
Greensboro, moving east at 10 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Greensboro, Chapel Hill, Burlington, Graham, Hillsborough, Carrboro,
Mebane, McLeansville, Elon College and Gibsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3593 7900 3594 7975 3612 7976 3623 7895
TIME...MOT...LOC 0221Z 267DEG 11KT 3604 7967

Ellis
Special weather statement, Jun 10, 10:58 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1058 PM EDT SUN JUN 10 2018

NCZ039-040-074>076-110400-
Lee NC-Chatham NC-Randolph NC-Moore NC-Montgomery NC-
1058 PM EDT SUN JUN 10 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...NORTHEASTERN
MONTGOMERY...SOUTHEASTERN RANDOLPH...LEE AND CHATHAM COUNTIES UNTIL
MIDNIGHT EDT...

At 1057 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Siler City to 12 miles
west of Goldston to near Troy. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Sanford, Southern Pines, Pittsboro, Troy, Carthage, Siler City,
Pinehurst, Biscoe, Goldston and Whispering Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3567 7966 3584 7954 3584 7924 3586 7925
      3587 7925 3587 7916 3586 7908 3587 7891
      3561 7899 3558 7892 3532 7916 3519 7934
      3529 7996
TIME...MOT...LOC 0257Z 266DEG 16KT 3579 7945 3565 7953 3533 7985

77
Special weather statement, Jun 10, 11:09 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1109 PM EDT SUN JUN 10 2018

NCZ008-023>026-041-110415-
Franklin NC-Durham NC-Alamance NC-Wake NC-Granville NC-Orange NC-
1109 PM EDT SUN JUN 10 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ALAMANCE...ORANGE...SOUTHERN GRANVILLE...NORTHWESTERN WAKE...DURHAM
AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 1215 AM EDT...

At 1109 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles south of Graham to
near Durham. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Hillsborough, Creedmoor, Wake
Forest, Carrboro, Butner and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3614 7832 3580 7853 3582 7892 3587 7891
      3586 7908 3588 7925 3586 7925 3585 7924
      3585 7948 3615 7920
TIME...MOT...LOC 0309Z 277DEG 19KT 3591 7935 3599 7884

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:19 PM EDTSpecial Weather StatementRAHPerson56 min
Jun 10, 9:12 PM EDTSpecial Weather StatementRAHGuilford33 min
Jun 10, 9:41 PM EDTSpecial Weather StatementRAHVance34 min
Jun 10, 10:12 PM EDTSpecial Weather StatementRAHGranville, Vance, Warren63 min
Jun 10, 10:20 PM EDTSpecial Weather StatementRAHRandolph55 min
Jun 10, 10:21 PM EDTSpecial Weather StatementRAHMontgomery39 min
Jun 10, 10:58 PM EDTSpecial Weather StatementRAHChatham, Lee, Montgomery, Moore62 min
Jun 10, 11:09 PM EDTSpecial Weather StatementRAHDurham, Orange66 min
Jun 10, 11:58 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake47 min
Jun 11, 12:12 AM EDTSpecial Weather StatementRAHOrange48 min
Jun 11, 1:05 AM EDTSpecial Weather StatementRAHChatham, Durham55 min
Jun 11, 1:48 AM EDTSpecial Weather StatementRAHLee, Wake57 min
Jun 11, 12:50 PM EDTSpecial Weather StatementRAHHarnett40 min
Jun 11, 1:09 PM EDTSpecial Weather StatementRAHHoke36 min
Jun 11, 1:21 PM EDTSpecial Weather StatementRAHSampson54 min
Jun 11, 1:43 PM EDTSpecial Weather StatementRAHDuplin32 min
Jun 11, 1:53 PM EDTSevere Thunderstorm WarningRAHSampson37 min
Jun 11, 1:57 PM EDTSpecial Weather StatementRAHMontgomery33 min
Jun 11, 2:05 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly55 min
Jun 11, 2:12 PM EDTSpecial Weather StatementRAHCumberland, Sampson63 min
Jun 11, 2:13 PM EDTSpecial Weather StatementRAHWayne62 min
Jun 11, 2:57 PM EDTSpecial Weather StatementRAHAnson63 min
Jun 11, 3:03 PM EDTSpecial Weather StatementRAHGuilford57 min
Jun 11, 3:45 PM EDTSpecial Weather StatementRAHChatham60 min
Jun 11, 3:49 PM EDTSpecial Weather StatementRAHHoke41 min
Jun 11, 4:04 PM EDTSpecial Weather StatementRAHJohnston56 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston51 min
Jun 11, 4:39 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston2 hr
Jun 11, 4:59 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson46 min
Jun 11, 5:10 PM EDTSpecial Weather StatementRAHHarnett65 min
Jun 11, 5:14 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore19 min
Jun 11, 5:22 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Jun 11, 5:39 PM EDTSpecial Weather StatementRAHSampson66 min
Jun 11, 5:53 PM EDTSevere Thunderstorm WarningRAHSampson43 min
Jun 11, 5:58 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson36 min
Jun 11, 6:13 PM EDTSpecial Weather StatementRAHHoke47 min
Jun 11, 6:45 PM EDTSpecial Weather StatementRAHCumberland, Sampson60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.